Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 194, NWS State College, PA
NWS State College, PA issued this severe thunderstorm warning at Jul 27, 2007, 5:30 PM EDT for Lancaster County, York County, Pennsylvania. It was in force for 75 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 27, 2007, 5:30 PM EDT (21:30 UTC)
- Expired
- Jul 27, 2007, 6:45 PM EDT
- In force
- 75 min
- Issued by
- NWS State College, PA
- Area
- Counties, with a storm outline in the text
Counties Lancaster County, PA, York County, PA
The radar
The Sterling radar (KLWX), 141 km from the middle of the area, began a volume at 21:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 27, 12:48 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Phillips Aaf/Abe, MD (KAPG), launched 12:00Z, 9.5 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1522 J/kg
- Mixed-layer CIN
- -30 J/kg
- Mixed-layer LCL
- 651 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 47 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 27, 2:36 PM EDT, 2 hours 54 minutes earlier.
Area forecast discussion, Jul 27, 2:36 PM EDT, 2 hours 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 236 PM EDT FRI JUL 27 2007 .SYNOPSIS... REMNANTS OF THE UPPER-LEVEL LOW WILL CONTINUE TRIGGER THUNDERSTORMS THIS AFTERNOON AND AGAIN ON SATURDAY. SOME STORMS COULD BE SEVERE. A BUILDING UPPER-LEVEL RIDGE TO OUR NORTHWEST SHOULD FINALLY PUSH HIGH PRESSURE INTO THE AREA...WITH NORTHWEST FLOW ALOFT...BY TUESDAY. DRIER COOLER SHOULD MOVE INTO THE REGION AND AT THIS TIME DRY CONDITIONS SHOULD DOMINATE THE REGION FROM TUESDAY TO FRIDAY. && .NEAR TERM /UNTIL 11 PM THIS EVENING/... WARM HUMID CONDITIONS WILL DOMINATE THE REGION THIS AFTERNOON AND EVENING. SHOWERS AND THUNDERSTORMS SHOULD BE PUSHING INTO EASTERN REGIONS THIS EVENING. A FEW OF THESE STORMS COULD BE SEVERE PRODUCING STRONG GUSTY WINDS AND PERHAPS SOME HAIL. THE SEVERE THUNDERSTORM WATCH SHOULD EXPIRE OR BE CANCELED THIS EVENING. && .SHORT TERM /11 PM THIS EVENING THROUGH SATURDAY NIGHT/... THUNDERSTORM ACTIVITY SHOULD CEASE OVERNIGHT INTO EARLY SATURDAY. RESIDUAL MOISTURE SHOULD PRODUCE PATCHY AREAS OF FOG AND PERHAPS SOME LOCAL AREAS OF DENSE FOG. DURING THE DAY SATURDAY...INSTABILITY REMAINS IN PLACE AND WE HAVE SOME TROUGHINESS ALOFT SUCH THAT MOST MODELS IMPLY A GOOD CHANCE OF AFTERNOON SHOWERS AND THUNDERSTORMS AGAIN ON SATURDAY. WITH FORECAST HIGH CAPE IN THE 1200JKG-1 RANGE AND SLIGHTLY ABOVE NORMAL PW VALUES ISOLATED SEVERE STORMS AND LOCALLY HEAVY RAINS WILL BE POSSIBLE AGAIN ON SATURDAY...MAINLY IN THE AFTERNOON. && .LONG TERM /SUNDAY THROUGH FRIDAY/... ANOTHER MUGGY NIGHT WITH PATCHY FOG DUE TO ANTICIPATED CONVECTIVE RAINFALL SATURDAY AFTERNOON. THE GEFS AND SREF STILL SHOW SOME INSTABILITY OVER THE REGION WITH FORECAST CAPE OVER 1000JKG-1 IN MOST LOCATIONS. CHANCE RAIN SHOULD BE LOWER IN WESTERN REGIONS WHERE PW VALUE DROP BY 0.5 INCHES OVERNIGHT SAT INTO SUNDAY. MAIN FOCUS SUGGESTS BEST CHANCE SHOWERS/THUNDER SHOULD BE OVER EAST WERE PW IS STILL HIGH. MONDAY...THE MOIST AIR IS MAINLY TO OUR EAST. BUT A QUASI-STATIONARY SW-NE BOUNDARY COULD SERVE TO TRIGGER SOME CONVECTION AGAIN. FORECAST CAPE VALUES ARE QUITE LOW RELATIVE TO SAT/SUN VALUES AND PW VALUES ARE NEAR NORMAL. TUESDAY...A WEAK AREA OF HIGH PRESSURE BUILDS OVER THE LAKES HELPING PUSH THE BOUNDARY TO OUR EAST AND SLIDE IT EVENT FARTHER EAST. BY TUESDAY AFTERNOON..PA IS CLEARLY IN LOWER HUMIDITY AIR WITH PW VALUES BELOW OR NEAR 1 INCH AFTER A LONG STRETCH OF VALUES NEAR 1.5 INCHES. TIMING OF THE FRONT AND UNCERTAINTY SUGGESTS THAT RAIN MAY BE TO OUR EAST TUESDAY. DID DECREASE POPS A BIT. WED-FRI...THE HIGH BUILDS IN MOVES INTO NEW ENGLAND AT THE SURFACE. THE PW VALUES FALL TO BELOW NORMAL SUGGESTING A RELATIVELY RAIN FREE AND DRY PERIOD FOR US SHOULD THESE FORECAST HOLD. THE UNCERTAINTY IS WITH THE FRONTAL BOUNDARY FORECAST BE STALL OUT OVER THE CAROLINAS AND/OR SOUTHERN VA. SHOULD THIS FEATURE PUSH NORTHWARD MORE CLOUDS AND INCREASED RISK OF RAIN COULD AFFECT SE PA. AT THIS TIME THIS IS A LOW PROBABILITY FORECAST. AT THIS TIME WEDNESDAY LOOKS LIKE THE HIGHEST PROB NICE DAY OF THE WEEK FOLLOWED CLOSELY BY THURS. && .AVIATION /19Z FRIDAY THROUGH WEDNESDAY/... PERSISTENT UPPER LOW WILL PRODUCE WIDESPREAD THUNDERSTORMS ACROSS THE AREA TODAY. MAIN THREAT FROM THESE WILL BE HEAVY RAIN AND GUSTY WINDS. THESE WILL CONTINUE THROUGH THE EARLY EVENING BUT SINCE THEY ARE DIURNALLY DRIVEN...WILL TAPER LATE. A FEW SHOWERS AND THUNDERSHOWERS WILL PERIST OVERNIGHT...HOWEVER DUE TO WIDESPREAD RAIN...MAIN PROBLEMS WITH AVIATION WILL BE THE FORMATION OF WIDESPREAD FOG OVERNIGHT. THIS WILL DISSIPATE A FEW HOURS AFTER SUNSET. ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS IS EXPECTED TOMORROW AFTERNOON AS A FRONT STALLS ACROSS THE REGION THIS WEEKEND. THIS FRONT WILL CONTINUE TO BE A FOCUS FOR STORMS SUNDAY AND MONDAY BEFORE DRIFTING EASTWARD AND ALLOWING FOR SOMEWHAT MORE SETTLED CONDITIONS. && .CTP WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...GRUMM NEAR TERM...GRUMM SHORT TERM...GRUMM LONG TERM...GRUMM AVIATION...CONNELLY
Hazardous weather outlook, Jul 27, 3:17 PM EDT, 2 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 317 PM EDT FRI JUL 27 2007 PAZ004>006-010>012-017>019-024-025-027-033>035-281930- WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD- NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-MIFFLIN-SOMERSET- BEDFORD-FULTON- 317 PM EDT FRI JUL 27 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. PAZ026-028-036-037-041-042-045-046-049>053-056>059-063>066-281930- HUNTINGDON-JUNIATA-FRANKLIN-TIOGA-NORTHERN LYCOMING-SULLIVAN- SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR- NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND- ADAMS-YORK-LANCASTER- 317 PM EDT FRI JUL 27 2007 ...SEVERE THUNDERSTORM WATCH 555 IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. RHG
In the hours before
Special weather statement, Jul 27, 3:33 PM EDT, 1 hour 57 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 333 PM EDT FRI JUL 27 2007 PAZ050-052-272000- NORTHUMBERLAND-SNYDER- 333 PM EDT FRI JUL 27 2007 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN SNYDER AND SOUTHERN NORTHUMBERLAND COUNTIES... AT 329 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 12 MILES SOUTHWEST OF SELINSGROVE...MOVING EAST AT 35 MPH. WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM. THIS STORM WILL BE NEAR PORT TREVERTON AROUND 340 PM...HERNDON AROUND 345 PM...RESLER AROUND 350 PM...REBUCK AROUND 355 PM AND TREVORTON AROUND 400 PM. THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 11/15...ROUTE 522...STATE ROAD 61. FORECASTER: JUNG
Special weather statement, Jul 27, 3:43 PM EDT, 1 hour 47 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 343 PM EDT FRI JUL 27 2007 PAZ041-042-272015- NORTHERN LYCOMING-SULLIVAN- 343 PM EDT FRI JUL 27 2007 ...A STRONG THUNDERSTORM WILL AFFECT NORTHERN LYCOMING COUNTY AND SULLIVAN COUNTY... AT 341 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 12 MILES NORTH OF MONTOURSVILLE...MOVING NORTHEAST AT 25 MPH. WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. THIS STORM WILL BE NEAR KETTLE CREEK GORGE AROUND 355 PM...SHUNK AROUND 400 PM...LINCOLN FALLS AROUND 405 PM...FORKSVILLE AROUND 410 PM AND OVERTON AROUND 415 PM. THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 220. FORECASTER: DANGELO
Special weather statement, Jul 27, 4:21 PM EDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 421 PM EDT FRI JUL 27 2007 PAZ053-272045- COLUMBIA- 421 PM EDT FRI JUL 27 2007 ...A STRONG THUNDERSTORM WILL AFFECT NORTHERN COLUMBIA COUNTY... AT 420 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 14 MILES NORTH OF BLOOMSBURG...MOVING NORTHEAST AT 20 MPH. WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM. THIS STORM WILL BE NEAR CENTRAL AROUND 435 PM AND RED ROCK AROUND 440 PM. FORECASTER: DANGELO
Special weather statement, Jul 27, 4:59 PM EDT, 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 459 PM EDT FRI JUL 27 2007 PAZ058-059-272145- LEBANON-SCHUYLKILL- 459 PM EDT FRI JUL 27 2007 ...STRONG THUNDERSTORMS WILL AFFECT EASTERN LEBANON AND EASTERN SCHUYLKILL COUNTIES... AT 454 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM SHENANDOAH TO 12 MILES SOUTHWEST OF MINERSVILLE TO 4 MILES SOUTHWEST OF CORNWALL... MOVING NORTHEAST AT 20 MPH. WIND GUSTS TO 45 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS. VERY HEAVY RAIN WILL ALSO FALL FROM THESE STORMS...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. THESE STORMS WILL BE NEAR NUREMBURG AROUND 515 PM...SHEPPTON AROUND 520 PM...RICHLAND AROUND 530 PM AND POTTSVILLE AROUND 545 PM. THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES... THE PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 260 AND 264...I-81 BETWEEN MILE MARKERS 121 AND 139. THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 209...ROUTE 322...ROUTE 422...STATE ROAD 61...STATE ROAD 309...STATE ROAD 501. FORECASTER: RXR
Special weather statement, Jul 27, 5:20 PM EDT, 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 520 PM EDT FRI JUL 27 2007 PAZ066-272200- LANCASTER- 520 PM EDT FRI JUL 27 2007 ...A STRONG THUNDERSTORM WILL AFFECT NORTHERN LANCASTER COUNTY... AT 518 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 2 MILES SOUTH OF MANHEIM...MOVING EAST AT 15 MPH. WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. THIS STORM WILL BE NEAR EAST PETERSBURG AROUND 525 PM...LANCASTER AROUND 535 PM...LITITZ AROUND 540 PM...BRICKERVILLE AROUND 545 PM... ROTHSVILLE AROUND 550 PM...AKRON...EPHRATA AND LEOLA AROUND 600 PM. THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 265 AND 295. THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...STATE HIGHWAY 283...ROUTE 30...ROUTE 222...ROUTE 322...STATE ROAD 501. FORECASTER: DANGELO
Special weather statement, Jul 27, 5:25 PM EDT, 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 525 PM EDT FRI JUL 27 2007 PAZ065-272200- YORK- 525 PM EDT FRI JUL 27 2007 ...STRONG THUNDERSTORMS WILL AFFECT EASTERN YORK COUNTY... AT 522 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM COLUMBIA TO NEW FREEDOM...MOVING EAST AT 20 MPH. WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS. VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. THESE STORMS WILL BE NEAR FELTON AROUND 530 PM...STEWARTSTOWN AROUND 535 PM...BROGUE AROUND 545 PM...SHENKS FERRY AROUND 550 PM AND SUNNYBURN AROUND 600 PM. THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES... I-83 BETWEEN MILE MARKERS 2 AND 12. FORECASTER: DANGELO
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.